MAUDE Adverse Event Report: MEDTRONIC DOMINICANA APS¿ (AUTOMATIC PERIODIC STIMULATION) ELECTRODE; ELECTRODE, NEEDLE

MEDTRONIC DOMINICANA APS¿ (AUTOMATIC PERIODIC STIMULATION) ELECTRODE; ELECTRODE, NEEDLE
Model Number 8228052
Medical Device Problem Codes Incorrect, Inadequate or Imprecise Result or Readings (1535); Connection Problem (2900); Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during thyroid surgery, the customer placed the electrode over the vagus nerve, but it did not stimulate.So the customer removed the electrode, inspected it and realized, that the metal pin for getting in contact with the vagus nerve was not existent.So it was not possible to use this electrode and a new one was used.There was no patient injury.
 
Additional Manufacturer Narrative
H3: product analysis found visually, the c-clip contact was not exposed/flush with the inside diameter of the clip body when returned.The contact was recessed inside the clip body by 0.03 inches (from the clip opening to the distal tip of the contact).There was contamination around the opening of the contact area of the clip body.Electrically, for further analysis, the resistance shall be less than 25 ohms end to end and the actual measurement was 11.7 ohms which was in specification.In the returned condition, there was an out of specification condition that was related to the complaint.H6: previously applied codes fdm b17, fdr c20, fdc d16 are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: previously applied code fdc d02 and fdd a12 are no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H6: previously applied fdc d15 is no longer applicable.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APS¿ (AUTOMATIC PERIODIC STIMULATION) ELECTRODE
Common Device Name
ELECTRODE, NEEDLE
Manufacturer (Section D)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR  11500
Manufacturer (Section G)
MEDTRONIC DOMINICANA
zona franca de san isidro
carretera san isidro, km 17
santo domingo 11500
DR   11500
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key20116586
Report Number9612501-2024-02199
Device Sequence Number15291226
Product Code GXZ
UDI-Device Identifier00763000034085
UDI-Public00763000034085
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K083124
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8228052
Device Catalogue Number8228052
Device Lot Number0228346183
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2024
Supplement Date Received by Manufacturer09/09/2024
12/23/2024
05/27/2025
Initial Report FDA Received Date09/02/2024
Supplement Report FDA Received Date10/07/2024
12/23/2024
05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale